Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Does Espride have any serious side effect? Can I stop taking it suddenly?

Dear Doctor, Does Espride have any serious side effects? If so , can one just stop taking it?
Asked On : Sun, 2 Sep 2012
Answers:  1 Views:  537
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Internal Medicine Specialist 's  Response
Thanks for posting your query. I am happy to address your questions, Espiride contains the active ingredient sulpiride, which is a type of medicine called an antipsychotic. It is used to treat the psychiatric illness schizophrenia. Sulpiride works by blocking dopamine receptors in the brain. Dopamine is a natural compound called a neurotransmitter. These are chemicals that are stored in nerve cells and are involved in transmitting messages between the nerve cells. Dopamine is a neurotransmitter known to be involved in regulating mood and behaviour. you should not suddenly stop taking this medicine, even if you feel better and think you don't need it any more. This is because the medicine controls the symptoms of the illness but doesn't actually cure it. This means that if you suddenly stop treatment your symptoms could come back. Stopping the medicine suddenly may also rarely cause withdrawal symptoms such as nausea, vomiting, difficulty sleeping or tremor. When treatment with this medicine is stopped, it should be done gradually, following the instructions given by your doctor. Hope I have answered your query. If you have any further questions, I will be happy to help. Thanks
Answered: Mon, 3 Sep 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor